Alert archive / Georgia / River Flood Warnings in 2009

River Flood Warning 60, NWS Atlanta, GA

September 18, 2009Newton County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Sep 18, 2009, 11:07 AM EDT for Newton County, Rockdale County, Georgia. It took effect at Sep 18, 2009, 12:05 PM EDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Sep 18, 2009, 11:07 AM EDT (15:07 UTC)
In effect from
Sep 18, 2009, 12:05 PM EDT
Expired
Sep 19, 2009, 9:58 AM EDT
In force
22 hr
Issued by
NWS Atlanta, GA
Flood severity
Minor

Counties Newton County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 15:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Gees Mill Road near Milstead (MYRG1).

Action stage
9 ft
Minor stage
11 ft
Moderate stage
16 ft
Major stage
20 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207335, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS42 KFFC 181507
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 AM EDT FRI SEP 18 2009

...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN GEORGIA...

  YELLOW RIVER NEAR CONYERS BLW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES

.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED 
STATES GEOLOGICAL SURVEY.

&&

GAC217-247-190300-
/O.NEW.KFFC.FL.W.0060.090918T1605Z-090919T0300Z/
/MYRG1.1.ER.090918T1605Z.090918T1800Z.090918T2100Z.UU/
1107 AM EDT FRI SEP 18 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A
* FLOOD WARNING FOR 
  THE YELLOW RIVER NEAR CONYERS BLW MILSTEAD
* UNTIL THIS EVENING.
* AT 10 AM FRIDAY THE STAGE WAS 10.9 FEET. 
* MINOR FLOODING IS FORECAST. 
* FLOOD STAGE IS 11.0 FEET. 
* FORECAST TO RISE ABOVE FLOOD STAGE BY THIS AFTERNOON AND CONTINUE 
  TO RISE TO NEAR 11.1 FEET BY mid AFTERNOON. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY LATE AFTERNOON.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.

$$
4 follow-up statements
000 
WGUS82 KFFC 182045
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
445 PM EDT FRI SEP 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA...
 
  YELLOW RIVER NEAR CONYERS BLW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 
 
.RECENT HEAVY RAINFALL ACROSS THE AREA HAS CAUSED SIGNIFICANT RUNOFF 
INTO STREAMS AND RIVERS...CAUSING THE RIVERS TO RISE. SOME POINTS 
ALONG THE RIVER SYSTEM WILL EXPERIENCE FLOODING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC217-247-190442-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-090919T0442Z/
/MYRG1.1.ER.090918T1820Z.090918T2015Z.090918T2242Z.UU/
445 PM EDT FRI SEP 18 2009

...FLOOD WARNING CONTINUES...
  FOR THE YELLOW RIVER NEAR CONYERS...BELOW MILSTEAD
* UNTIL LATE TONIGHT. 
* AT 4OO PM FRIDAY THE STAGE WAS 11.2 FEET...AND RISING SLOWLY. 
* MINOR FLOODING WILL CONTINUE.  
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL BECOME STEADY THIS EVENING THEN FALL BELOW FLOOD
  STAGE AFTER MIDNIGHT.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.

$$
000 
WGUS82 KFFC 190146
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT FRI SEP 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA...
 
  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC217-247-191346-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-090919T1346Z/
/MYRG1.1.ER.090918T1820Z.090919T0130Z.090919T0746Z.UU/
946 PM EDT FRI SEP 18 2009

...FLOOD WARNING CONTINUES FOR...
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD...
* UNTIL SATURDAY MORNING. 
* AT 900 PM FRIDAY THE STAGE WAS 11.4 FEET...AND RISING SLOWLY. 
* MINOR FLOODING WILL CONTINUE. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CREST AT 11.5 FEET AROUND MIDNIGHT...THEN
  FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.

$$
000 
WGUS82 KFFC 190320
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1120 PM EDT FRI SEP 18 2009

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA...
 
  YELLOW RIVER NEAR CONYERS BELOW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES 
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU 
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC217-247-191720-
/O.EXT.KFFC.FL.W.0060.000000T0000Z-090920T1930Z/
/MYRG1.1.ER.090918T1820Z.090919T1800Z.090920T1330Z.UU/
1120 PM EDT FRI SEP 18 2009

...FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER NEAR CONYERS BELOW MILSTEAD
* UNTIL SUNDAY AFTERNOON. 
* AT 1100 PM FRIDAY THE STAGE WAS 11.3 FEET...AND RISING SLOWLY. 
* MINOR FLOODING IS OCCURRING AND WILL CONTINUE. 
* FLOOD STAGE IS 11.0 FEET. 
* THE RIVER WILL CONTINUE RISING TO NEAR 11.6 FEET BY EARLY
  SATURDAY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE LATE
  SUNDAY MORNING.
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.

$$
000 
WGUS82 KFFC 191358
FLSFFC
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
958 AM EDT SAT SEP 19 2009

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN 
GEORGIA...
 
  YELLOW RIVER NEAR CONYERS BLW MILSTEAD AFFECTING NEWTON AND 
  ROCKDALE COUNTIES
 
.THE YELLOW RIVER HAS FALLEN BELOW FLOOD STAGE AND NO LONGER POSES A
THREAT OF FLOODING AT THIS TIME. HOWEVER ADDITIONAL HEAVY RAIN COULD
PUSH THE YELLOW RIVER BACK INTO FLOOD. 

PEOPLE ALONG THE YELLOW RIVER NEAR CONYERS SHOULD MONITOR THE LATEST
FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT
LIFE AND PROPERTY. DO NOT DRIVE CARS THROUGH FLOODED AREAS. IF YOU
SEE FLOOD WATERS...REMEMBER TO TURN AROUND AND DO NOT DROWN.

&&

GAC217-247-191428-
/O.CAN.KFFC.FL.W.0060.000000T0000Z-090920T1930Z/
/MYRG1.1.ER.090918T1820Z.090919T0630Z.090919T1052Z.UU/
958 AM EDT SAT SEP 19 2009

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER NEAR CONYERS BLW MILSTEAD
* AT 9AM SATURDAY THE STAGE WAS 10.5 FEET AND FALLING. 
* FLOOD STAGE IS 11.0 FEET. 
* AT 11.0 FEET...FLOOD STAGE IS REACHED AND MINOR FLOODING BEGINS. 
  SOCKWELL ROAD BEGINS TO FLOOD IN NEWTON COUNTY.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Sep 18, 9:55 AM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Sep 18, 9:55 AM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
955 AM EDT FRI SEP 18 2009

.UPDATE...
SCATTERED SHOWERS ALREADY DEVELOPING OVER THE EASTERN PARTS OF THE
CWA. SHORT WAVE MOVING ACROSS MS/AL WILL ROTATE INTO GEORGIA THIS
AFTERNOON AND EVENING. RUC HAS AN INCREASE IN QPF AND INSTABILITY
FROM LGC TO NEAR VDI THIS AFTERNOON. WILL THEREFORE MAINTAIN
CATEGORICAL POPS AND THE FLOOD WATCH. NO CHANGES ARE PLANNED TO
CURRENT FORECAST.

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SATURDAY MORNING FOR THE FOLLOWING ZONES:
BALDWIN...BARROW...BIBB...BLECKLEY...BUTTS...CARROLL...
CHATTAHOOCHEE...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...
CRAWFORD...CRISP...DEKALB...DODGE...DOOLY...DOUGLAS...EMANUEL...
FAYETTE...FORSYTH...GLASCOCK...GREENE...GWINNETT...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...MARION...
MERIWETHER...MONROE...MONTGOMERY...MORGAN...MUSCOGEE...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PEACH...PIKE...
PULASKI...PUTNAM...ROCKDALE...SCHLEY...SOUTH FULTON...SPALDING...
STEWART...SUMTER...TALBOT...TALIAFERRO...TAYLOR...TELFAIR...
TOOMBS...TREUTLEN...TROUP...TWIGGS...UPSON...WALTON...WARREN...
WASHINGTON...WEBSTER...WHEELER...WILCOX...WILKES...WILKINSON.

&&

17
Hazardous weather outlook, Sep 18, 6:39 AM EDT, 4 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
639 AM EDT FRI SEP 18 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-191045-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
639 AM EDT FRI SEP 18 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT
OCCASIONAL SHOWERS AND THUNDERSTORMS WITH HEAVY RAINFALL WILL
CONTINUE TODAY AND TONIGHT.

.SYNOPSIS...
LOW PRESSURE REMAINS NEARLY STATIONARY OVER LOUISIANA WITH A WARM
FRONT EXTENDING EASTWARD INTO CENTRAL GEORGIA. LIGHT SOUTHEAST
WINDS HAVE BROUGHT DEEP TROPICAL MOISTURE TO OUR REGION.

.PRIMARY HAZARDS...
HEAVY RAINFALL AND THE POTENTIAL FOR ADDITIONAL FLOODING WILL BE
THE MAIN WEATHER HAZARD TODAY AND TONIGHT.

.DISCUSSION...
THE ATMOSPHERE REMAINS QUITE TROPICAL WITH PRECIPITABLE WATER
VALUES NEAR 2 INCHES. HEAVY RAINFALL OVER THE PAST FEW DAYS HAS
SATURATED THE GROUND AND CAUSED RISES ON SEVERAL AREA
STREAMS...CREEKS...AND RIVERS. MORE HEAVY RAINFALL TODAY WILL
CREATE THE POSSIBILITY OF ADDITIONAL FLOODING. REFER TO THE LATEST
FLOOD WATCH FOR ADDITIONAL DETAILS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY...WITH HEAVY
RAIN REMAINING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED BUT SPOTTERS ARE ENCOURAGED TO
SUBMIT REPORTS OF HEAVY RAIN AND FLOODING THROUGH THE WEB BY GOING
TO WEATHER.GOV/ATLANTA.

In the hours before

Local storm report, Sep 18, 8:13 AM EDT, 2 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 AM EDT FRI SEP 18 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 AM     FLASH FLOOD      ROBERTA                 32.72N 84.01W
09/18/2009                   CRAWFORD           GA   EMERGENCY MNGR

            STATE HIGHWAY 128 CLOSED AND 6 SECONDARY ROADS CLOSED DUE
            TO FLOODING.

0715 AM     FLASH FLOOD      FORT VALLEY             32.55N 83.89W
09/18/2009                   PEACH              GA   EMERGENCY MNGR

            8 ROADS CLOSED DUE TO FLOODING.

&&

SLAMBACK

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 17, 8:01 PM EDTFlash Flood WarningFFCPutnam6 hr
Sep 17, 8:14 PM EDTFlash Flood WarningFFCMarion, Talbot, Taylor6 hr
Sep 17, 10:14 PM EDTFlash Flood WarningFFCCrawford, Taylor6 hr
Sep 17, 11:48 PM EDTAreal Flood WarningFFCMorgan9 hr
Sep 18, 12:41 AM EDTFlash Flood WarningFFCHouston6 hr
Sep 18, 2:02 AM EDTAreal Flood WarningFFCPutnam12 hr
Sep 18, 2:18 AM EDTAreal Flood WarningFFCMarion, Talbot, Taylor12 hr
Sep 18, 4:30 AM EDTAreal Flood WarningFFCCrawford, Macon, Peach, Taylor9 hr

Nearby

River Flood Warnings in Georgia, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.